Alert archive / Michigan / Wind Advisories in 2007

Wind Advisory 2, NWS Marquette, MI

March 19, 20074 counties in Michigan

NWS Marquette, MI issued this wind advisory at Mar 19, 2007, 7:02 AM EDT for 4 counties in Michigan. It took effect at Mar 19, 2007, 10:46 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 19, 2007, 7:02 AM EDT (11:02 UTC)
In effect from
Mar 19, 2007, 10:46 AM EDT
Expired
Mar 19, 2007, 9:00 PM EDT
In force
10 hr
Issued by
NWS Marquette, MI

Counties Alger County, MI, Houghton County, MI, Keweenaw County, MI, Luce County, MI

The radar

The Marquette radar (KMQT), 36 km from the middle of the area, began a volume at 11:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 11.0 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2007-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2007-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1292 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
227 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KMQT 191102
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
702 AM EDT MON MAR 19 2007

...STRONG NORTHWEST WINDS WILL IMPACT THE KEWEENAW PENINSULA...

.THE PRESSURE DIFFERENCE BETWEEN DEEP LOW PRESSURE TRACKING
THROUGH ONTARIO AND HIGH PRESSURE BUILDING SOUTH FROM CENTRAL
CANADA WILL CAUSE NORTHWEST WIND GUSTS AS HIGH AS 45 TO 50 MPH
OVER THE KEWEENAW PENINSULA BY LATE MORNING. LOOK FOR THE WINDS TO
DIMINISH LATE IN THE DAY AS THE RIDGE MOVES CLOSER.

MIZ001-003-191700-
/O.NEW.KMQT.WI.Y.0002.070319T1500Z-070319T2100Z/
KEWEENAW-NORTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK
702 AM EDT MON MAR 19 2007

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM EDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM EDT
THIS AFTERNOON. 

EXPECT SUSTAINED NORTHWEST WINDS TO INCREASE TO 25 TO 35 MPH BY
11 AM...WITH WIND GUSTS AS HIGH AS 45 TO 50 MPH THROUGH THE
AFTERNOON. WIND GUSTS WILL DECREASE TO UNDER 30 MPH AFTER 6 PM.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
KC
2 follow-up statements
000 
WWUS73 KMQT 191446
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
1046 AM EDT MON MAR 19 2007

...STRONG NORTHWEST WINDS WILL IMPACT THE KEWEENAW PENINSULA AND
THE LAKE SUPERIOR SHORELINE EAST OF MUNISING...

.THE PRESSURE DIFFERENCE BETWEEN DEEP LOW PRESSURE TRACKING
THROUGH ONTARIO AND HIGH PRESSURE BUILDING SOUTH FROM CENTRAL
CANADA WILL CAUSE NORTHWEST WIND GUSTS AS HIGH AS 45 TO 50 MPH
OVER THE KEWEENAW PENINSULA AND THE EASTERN LAKE SUPERIOR
SHORELINE BY LATE MORNING. LOOK FOR THE WINDS TO DIMINISH TOWARD
EVENING OVER THE KEWEENAW PENINSULA AND DURING THE EVENING OVER
THE EASTERN LAKE SUPERIOR SHORELINE AS THE RIDGE MOVES CLOSER.

MIZ006-007-192300-
/O.EXB.KMQT.WI.Y.0002.070319T1700Z-070320T0100Z/
ALGER-LUCE-
INCLUDING THE CITIES OF...MUNISING...NEWBERRY
1046 AM EDT MON MAR 19 2007

...WIND ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. 

EXPECT SUSTAINED NORTHWEST WINDS TO INCREASE TO 25 TO 35 MPH BY
1 PM...WITH WIND GUSTS AS HIGH AS 45 TO 50 MPH THROUGH THE
AFTERNOON. WIND GUSTS WILL DECREASE TO UNDER 30 MPH AFTER 9 PM.
HIGHEST WINDS WILL OCCUR ALONG THE LAKE SUPERIOR
SHORELINE...ESPECIALLY EAST OF MUNISING...ALTHOUGH STRONG WIND
GUSTS WILL ALSO BE EXPERIENCED INLAND.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

MIZ001-003-192200-
/O.EXT.KMQT.WI.Y.0002.070319T1500Z-070319T2200Z/
KEWEENAW-NORTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK
1046 AM EDT MON MAR 19 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON.

EXPECT SUSTAINED NORTHWEST WINDS TO INCREASE TO 25 TO 35 MPH BY
11 AM...WITH WIND GUSTS AS HIGH AS 45 TO 50 MPH THROUGH THE
AFTERNOON. WIND GUSTS WILL DECREASE TO UNDER 30 MPH AFTER 6 PM.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

TAG/TRH
000 
WWUS73 KMQT 192014
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
414 PM EDT MON MAR 19 2007

...STRONG NORTHWEST WINDS WILL IMPACT THE KEWEENAW PENINSULA AND
THE LAKE SUPERIOR SHORELINE EAST OF MUNISING...

.THE PRESSURE DIFFERENCE BETWEEN DEEP LOW PRESSURE TRACKING
THROUGH ONTARIO AND HIGH PRESSURE BUILDING SOUTH FROM CENTRAL
CANADA WILL CAUSE NORTHWEST WIND GUSTS AS HIGH AS 45 TO 50 MPH.
LOOK FOR THE WINDS TO DIMINISH TOWARD EVENING OVER THE KEWEENAW
PENINSULA AND DURING THE EVENING OVER THE EASTERN LAKE SUPERIOR
SHORELINE AS THE RIDGE MOVES CLOSER.

MIZ006-007-200100-
/O.CON.KMQT.WI.Y.0002.000000T0000Z-070320T0100Z/
ALGER-LUCE-
INCLUDING THE CITIES OF...MUNISING...NEWBERRY
414 PM EDT MON MAR 19 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING. 

EXPECT SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH WITH WIND GUSTS
AS HIGH AS 45 TO 50 MPH THROUGH THE AFTERNOON. WIND GUSTS WILL
DECREASE TO UNDER 30 MPH AFTER 9 PM. HIGHEST WINDS WILL OCCUR
ALONG THE LAKE SUPERIOR SHORELINE... ESPECIALLY EAST OF
MUNISING...ALTHOUGH STRONG WIND GUSTS WILL ALSO BE EXPERIENCED
INLAND.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MIZ001-003-192200-
/O.CON.KMQT.WI.Y.0002.000000T0000Z-070319T2200Z/
KEWEENAW-NORTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK
414 PM EDT MON MAR 19 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. 

EXPECT SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH WITH WIND GUSTS
AS HIGH AS 45 TO 50 MPH THROUGH THE REMAINDER OF THE AFTERNOON.
WIND GUSTS WILL DECREASE TO UNDER 30 MPH AFTER 6 PM.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TAG/TRH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this wind advisory went out at Mar 19, 6:56 AM EDT, 6 minutes earlier.

Area forecast discussion, Mar 19, 6:56 AM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
656 AM EDT MON MAR 19 2007

.UPDATE...
SNOW CONTINUES TO SPEED UP IN EXITING THE CWA...SO CANCELLED MOST OF
THE SNOW ADVISORIES EXCEPT OVER THE EASTERN U.P.. IN ADDITION...
LATEST RADAR IMAGERY SHOWS PLENTY OF LOW REFLECTIVITIES OVER
MARQUETTE COUNTY. CURRENTLY OUTSIDE HERE AT THE OFFICE WE ARE SEEING
FREEZING DRIZZLE WITH TEMPERATURES AROUND 30F. HOWEVER...SINCE MOST
LOCATIONS ARE AT OR ABOVE FREEZING...RESULTING IN MAINLY
DRIZZLE...WILL NOT ISSUE A FREEZING RAIN ADVISORY.

IN ADDITION...OBSERVATIONS UPSTREAM OVER NW ONTARIO (CYHD) AND NW
MINNESOTA (KBDE) ARE SHOWING WIND GUSTS NOW NEAR 30 KNOTS. THESE
GUSTS ARE OCCURRING BEHIND A SECONDARY COLD FRONT WHERE RAPID
PRESSURE RISES ARE OCCURRING. PLENTY OF COLD AIR BEHIND THIS TOO
WITH READINGS NOW IN THE TEENS BELOW ZERO OVER CENTRAL LAKE
WINNIPEG. LATEST 06Z GFS SEEMS TO HAVE A GOOD HANDLE ON THE
WINDS...AND EVALUATION OF LOCAL HIGH WIND CHECKLIST HAVE DECIDED TO
PUT A WIND ADVISORY UP FOR THE KEWEENAW PENINSULA BETWEEN 15Z-21Z.
06Z MAV GUIDANCE SHOWS 29KT WINDS AT CMX. IF THESE HIGH WINDS DUE
OCCUR ON THE KEWEENAW...A FUTURE WIND ADVISORY MAY BE NEEDED FOR
ALGER AND LUCE COUNTIES.

&&

.SYNOPSIS...
07Z WATER VAPOR LOOP AND RUC 500MB HEIGHT ANALYSIS SHOWED A TROUGH
OVER THE EAST PACIFIC...RIDGING ALONG THE WEST COAST AND A STRONG
SHRTWV TROUGH OVER CENTRAL MANITOBA WITH WEAK RIDGING AHEAD OF IT
OVER LOWER MICHIGAN AND EASTERN ONTARIO. ALSO ON THE WEST SIDE OF
THIS WEAK RIDGE WAS A SHRTWV OVER WESTERN LAKE SUPERIOR. THE
COMBINATION OF DPVA AHEAD OF THIS SHRTWV AND MID LEVEL FRONTOGENESIS
HAS HELPED MAINTAIN SNOW SHOWERS ON THE KMQT RADAR LOOP. SO FAR...WE
HERE AT THE OFFICE HAVE RECEIVED 3.5 INCHES. BETWEEN THIS SHRTWV AND
THE STRONGER SHRTWV TROUGH...A DRY SLOT IS PRESENT...WHICH HAS
PUSHED THE WEST END OF THE SNOW SHOWERS TO NEAR IWD. IT SHOULD BE
NOTED THAT A FEW OBSERVATIONS BEHIND THE SNOW HAVE REPORTED SOME
DRIZZLE/FREEZING DRIZZLE BECAUSE OF THE DEEPER MID LEVEL MOISTURE
EXITING. ASSOCIATED WITH THE STRONGER SHRTWV TROUGH IS A 999MB LOW
WHICH IS CENTERED JUST TO THE NE OF PICKLE LAKE...WITH A COLD FRONT
EXTENDING SW TO NEAR DULUTH. A TIGHT PRESSURE GRADIENT AHEAD OF THE
FRONT...COMBINED WITH ISALLOBARIC FORCING AND A 45-50KT JET OVERHEAD
AT 850MB...HAS PRODUCED WINDS OF 35 KT AT STANNARD ROCK. WINDS ARE
ALSO INCREASING BEHIND THE COLD FRONT OVER NW MINNESOTA AND WESTERN
ONTARIO...WITH SPEEDS OF 15-20 KT AND GUSTS NEAR 25 KT. THIS
INCREASE IS DUE TO STRONG COLD ADVECTION (850MB TEMPS FALLING AT
ABOUT 2-3C/HR) AND RAPID PRESSURE RISES (1MB/HR). RUC ANALYSIS
CURRENTLY SHOWS 850MB TEMPS OF -20 TO -24C OVER LAKE WINNIPEG ON THE
WEST SIDE OF THE SHRTWV TROUGH...COMPARED TO AROUND -4C OVER UPPER
MICHIGAN. HIGH PRES OF 1028MB CAN BE SEEN BUILDING INTO NORTHERN
SASKATCHEWAN BEHIND THE SHRTWV TROUGH.

&&

.DISCUSSION...
MAIN FORECAST CONCERNS INCLUDE WINDS TODAY AND THE RAPID CHANGE TO
MORE SPRING-LIKE CONDITIONS WEDNESDAY.

TODAY...SHRTWV TROUGH OVER CENTRAL MANITOBA WILL CONTINUE DIGGING SE
THROUGH NORTHERN ONTARIO...BEFORE REACHING THE WESTERN QUEBEC BORDER
BY 00Z. AS THE SHRTWV DIGS...THE LOW LEVEL THERMAL GRADIENT IS
PROGGED TO TIGHTEN...THUS THE SURFACE LOW IS EXPECTED TO DEEPEN TO
995MB HALFWAY BETWEEN WAWA AND JAMES BAY BY 18Z. THIS DEEPENING WILL
ONLY INCREASE THE PRESSURE RISE/FALL COUPLET...AND WITH A TIGHTER
GRADIENT...WINDS SHOULD INCREASE EVEN MORE THAN WHAT THEY ARE
UPSTREAM...ESPECIALLY OVER THE COOL AND LESS FRICTIONLESS WATER OF
LAKE SUPERIOR. MODELS REMAIN IN GOOD AGREEMENT SHOWING 35 KT NW
WINDS NEAR THE SURFACE OVER THE EASTERN 2/3 OF LAKE SUPERIOR...WITH
GUSTS AROUND 40 KT. WIND ADVISORY CRITERIA LOOKS MARGINAL...WITH THE
ONLY POSSIBLE AREAS REACHING NEAR IT THIS AFTERNOON OVER THE MORE
EXPOSED KEWEENAW PENINSULA AND ALONG THE LAKESHORE EAST OF MUNISING.
LOOKING AT PCPN CHANCES...THE CURRENT AREA OF SNOW AND ANY FREEZING
DRIZZLE SHOULD EXIT MUCH OF UPPER MICHIGAN BY 15Z. THE DRY SLOT
WORKING INTO THE CWA ALONG WITH COLD AIR ADVECTION MAY ALLOW SKIES
TO PARTIALLY CLEAR...BUT NAM/GFS AND REGIONAL CANADIAN SOUNDINGS
INDICATE THAT A BROKEN STRATOCU DECK SHOULD REMAIN IN PLACE
THROUGHOUT THE DAY. THIS WILL BE ESPECIALLY TRUE IMMEDIATELY
DOWNWIND OF LAKE SUPERIOR IN THE AFTERNOON AS COOLING 850MB TEMPS
(DOWN TO -15 TO -20C OVER LAKE SUPERIOR AT 21Z AND 00Z) AND
DIMINISHMENT OF DIURNAL HEATING HELP PRODUCE LAKE EFFECT CLOUDS.
SOME SNOW SHOWERS MAY ALSO DEVELOP...THOUGH DRY LOW LEVELS AND
INVERSIONS NO HIGHER THAN 4000 FT SHOULD KEEP THE COVERAGE AND
AMOUNTS DOWN. AS FAR AS TEMPERATURES GO...THE COOLING 850MB TEMPS
THROUGH THE DAY...ESPECIALLY IN THE AFTERNOON... SHOULD CAUSE HIGHS
TO OCCUR BY 18Z. THE WARMEST READINGS ARE EXPECTED IN MENOMINEE AND
WESTERN DELTA COUNTIES SINCE NW WINDS DOWNSLOPE THERE. IN FACT...MNM
COULD REACH 40 BEFORE FALLING AFTER 18Z.

TONIGHT...AS THE SHRTWV TROUGH NEAR THE WESTERN QUEBEC BORDER
CONTINUES OFF TO THE E THROUGH THE NIGHT...AND RIDGING BUILDS INTO
THE PLAINS AHEAD OF THE EAST PACIFIC TROUGH APPROACHING THE WEST
COAST...THE SURFACE HIGH CURRENTLY IN NORTHERN SASKATCHEWAN WILL
MOVE TO NEAR WAWA BY 12Z. THUS...WINDS ARE EXPECTED TO QUICKLY
DROP...LIKELY BECOMING CALM IN THE INTERIOR WEST HALF AFTER 06Z. DRY
AIR ADVECTION...SUBSIDENCE AND ANTICYCLONIC FLOW SHOULD HELP IN
DIMINISHING LAKE EFFECT SNOW SHOWERS AND CLOUDS...ESPECIALLY OVER
THE WESTERN U.P. WHERE SOUNDINGS DEPICT A VERY SMALL (25-50MB) MOIST
LAYER AT BEST. HOWEVER...WITH WINDS TURNING NE OVER THE NORTH
CENTRAL U.P....UPSLOPE AND LONGER FETCH SHOULD KEEP SOME SNOW
SHOWERS GOING NEAR THE OFFICE. TEMPERATURES WILL CONTINUE DROPPING
THROUGH THE NIGHT...AIDED BY RADIATIONAL COOLING. IN FACT...
LOCATIONS IN THE INTERIOR WEST HALF WILL PROBABLY FALL BELOW ZERO.
IT SHOULD BE NOTED THAT THE SUBSIDENCE ASSOCIATED WITH THE RIDGE
WILL CAUSE A DECENT AMOUNT OF WARMING TO THE 850MB TEMPS...AS THE
REGIONAL CANADIAN SHOWS THEM RISING SAY AT IMT FOR EXAMPLE FROM -14C
AT 06Z TO -7C AT 12Z.

TUESDAY...UPPER LEVEL RIDGE OVER THE PLAINS IS PROGGED TO BUILD UP
INTO MINNESOTA BY 00Z WED AS THE WEST COAST TROUGH MOVES INLAND.
THIS RESULTS IN KEEPING THE SURFACE HIGH MOVING EAST AT A GOOD
CLIP...REACHING MONTREAL BY 00Z. RETURN FLOW ON THE BACK SIDE OF THE
HIGH MAY ALLOW SOME OF THE LAKE EFFECT CLOUDS THAT ARE ON LAKE
MICHIGAN TO MOVE INTO THE CENTRAL U.P....HOWEVER THESE LOOK LIKE
THEY WILL MIX OUT THROUGH THE AFTERNOON DUE TO PERSISTENT DRY
ADVECTION FROM THE SE AND DIURNAL HEATING. IN ADDITION...THE RETURN
FLOW WILL BE QUITE INTENSE ALOFT...AS INDICATED BY THE 850MB TEMPS
RISING TO 0-2C OVER THE WEST HALF OF THE U.P. BY 00Z. THIS WARMING
IS NOT EXPECTED TO BE REALIZED AT THE SURFACE...THOUGH...DUE TO A
STRONG INVERSION AND SOME MID CLOUDS MOVING ACROSS. NONETHELESS...
MID 20S TO LOW 30S HIGHS SHOULD OCCUR...WARMEST ALONG THE WISCONSIN
BORDER.

TUESDAY NIGHT AND WEDNESDAY...WESTERN TROUGH IS PROGGED TO CONTINUE
MOVING EASTWARD...THOUGH SPLITTING INTO TWO PIECES BY 00Z THU AS A
RESULT OF RIDGING BUILDING UP INTO THE PACIFIC NW. AT 00Z THU...THE
NORTHERN STREAM PORTION OF THE TROUGH WILL BE LOCATED OVER EASTERN
MONTANA WHILE AND UPPER LOW WILL SET UP OFF BAJA CALIFORNIA. WITH
THE TROUGH MOVING EASTWARD...RIDGING WILL CONTINUE TO BUILD UP INTO
THE WESTERN GREAT LAKES. WARM ADVECTION UNDER THE RIDGE WILL BRING
TODAYS COLD FRONT...WHICH SHOULD BE LOCATED SOUTHERN KENTUCKY AT
00Z WED...NORTHWARD. AS THIS OCCURS...ISENTROPIC LIFT SHOULD FIRE
SHOWERS AND THUNDERSTORMS ALONG IT...LIKELY ACROSS MUCH OF THE STATE
OF ILLINOIS. ANOTHER AREA OF PCPN IS SHOWN TO FORM IN OR AROUND THE
CWA AFTER MIDNIGHT TUESDAY NIGHT. THE UKMET/CANADIAN SHOW THIS OVER
WESTERN LAKE SUPERIOR WHILE THE GFS MOVES IT ACROSS CENTRAL UPPER
MICHIGAN. HAVE DECIDED TO FOLLOW THE UKMET/CANADIAN SINCE CENTRAL
UPPER MICHIGAN WILL STILL BE INFLUENCE BY INFILTRATING DRY AIR FROM
TUESDAYS HIGH...AND THAT CONVECTION FORMING IN ILLINOIS SHOULD
PREVENT MOISTURE FROM COMING UP AS QUICK. WHERE THIS PCPN FORMS WILL
NEED TO BE MONITORED SINCE MUCH OF THE CENTRAL U.P. WILL BE BELOW
FREEZING...WHICH MAY RESULT IN FREEZING RAIN AND ICE ACCUMULATIONS.
HOWEVER...ON WED...CONTINUED STRONG WARM ADVECTION AHEAD OF A COLD
FRONT CROSSING THE NORTHERN PLAINS SHOULD BRING THE WARM FRONT UP TO
OR ACROSS THE CWA. THEREFORE GOING CHANCES OF RAIN...ALONG WITH THE
CHANCE OF THUNDERSTORMS SINCE SHOWALTERS DROP BELOW 0C...STILL LOOKS
GOOD. BREEZY SOUTHERLY WINDS SHOULD PREVENT MUCH IF ANY TEMPERATURE
FALL TUESDAY NIGHT...AND WILL LIKELY CAUSE READINGS TO SLOWLY RISE.
WITH THE WARM FRONT CROSSING ON WEDNESDAY...INCREASED DEWPOINTS...
BREEZY SOUTHERLY WINDS AND POTENTIAL FOR WARMING DUE TO LATENT
HEATING FROM RAINFALL...HAVE RAISED HIGHS A FEW DEGREES.

WEDNESDAY NIGHT AND THURSDAY...GFS/UKMET/ECMWF HAVE ALL TRENDED
FASTER WITH THE NORTHERN PIECE OF THE WESTERN TROUGH CROSSING THE
CWA...AND THUS THE COLD FRONT IS QUICKER TO MOVE ACROSS. THIS
ACTUALLY SETS UP AN INTERESTING SCENARIO FOR WEDNESDAY NIGHT...WITH
500MB HEIGHT FALLS CROSSING THE WARM SECTOR. IN ADDITION...ALL THE
MODELS SHOW AN 80 KT UPPER LEVEL JET OVER NW ONTARIO AT 00Z
THU...WHICH WOULD PLACE UPPER MICHIGAN IN THE FAVORABLE UPPER
DIVERGENCE PORTION OF THE JET (RIGHT ENTRANCE). WITH A STRONG LOW
LEVEL JET AND THE FAVORABLE UPPER LEVEL DYNAMICS...THE LIKELY POPS
STILL LOOK REASONABLE. IN ADDITION...PRECIPITABLE WATER VALUES ARE
PROGGED TO REACH BETWEEN 1 AND 1.25 INCHES...WHICH IS ANYWHERE FROM
300-400 PERCENT OF NORMAL. THEREFORE ANY STORMS THAT MOVE ACROSS MAY
PRODUCE HEAVY RAINFALL. WILL CONTINUE TO MENTION THE POSSIBILITY FOR
FLOODING IN THE HWO BECAUSE OF THE RAINFALL...WARM TEMPERATURES AND
MELTING SNOWPACK. LUCKILY...WITH THE FASTER SCENARIO...THE COLD
FRONT WILL CLEAR OUT OF HERE EARLIER...THUS DRYING CONDITIONS OUT
QUICKER. IN FACT...850MB TEMPS FALL TO AROUND -4C BY 00Z FRIDAY PER
ECMWF. ALTHOUGH THESE COOL QUITE A BIT FROM WED (ALMOST
14C)...TEMPERATURES SHOULD STILL RISE ABOVE NORMAL SINCE BETTER
MIXING SHOULD OCCUR.

NO CHANGES MADE BEYOND THU. PATTERN CONTINUES TO LOOK MILD INTO THE
WEEKEND WITH LIKELY SOME DECENT RAIN DEVELOPING AGAIN TOWARDS SUN
AND MON AS THE GULF REMAINS OPEN.

&&

.MQT WATCHES/WARNINGS/ADVISORIES...

SNOW ADVISORY UNTIL 9 AM EDT TODAY MIZ006-007-014-085.

WIND ADVISORY FROM 11 AM TO 5 PM EDT TODAY MIZ001-003.

GALE AND HEAVY FREEZING SPRAY WARNING LAKE SUPERIOR.
&&

AJ
Hazardous weather outlook, Mar 19, 5:47 AM EDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
547 AM EDT MON MAR 19 2007

MIZ001>007-009>014-084-085-201200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
547 AM EDT MON MAR 19 2007 /447 AM CDT MON MAR 19 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

PATCHY FREEZING DRIZZLE IS POSSIBLE EARLY THIS MORNING...WHICH MAY
RESULT IN A THIN GLAZE OF ICE.

WIND GUSTS TO 40 MPH ARE EXPECTED THIS AFTERNOON OVER THE KEWEENAW
PENINSULA AND ALONG THE LAKE SUPERIOR SHORE EAST OF MARQUETTE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

EXPECT TEMPERATURES TO RISE ABOVE NORMAL ON WEDNESDAY AND REMAIN
ABOVE NORMAL INTO THIS WEEKEND. THE COMBINATION OF SNOW AND ICE
MELT FROM THE WARM TEMPERATURES...AS WELL AS RUNOFF FROM
SHOWERS AND THUNDERSTORMS EXPECTED ON WEDNESDAY INTO THURSDAY...MAY
CAUSE ICE JAMS ON AREA STREAMS AND RIVERS. IN ADDITION...MINOR
FLOODING IN LOW LYING AREAS AND PONDING OF WATER ON ROADWAYS MAY
ALSO OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LSZ221-241>248-263-264-201200-
KEWEENAW BAY AND HURON BAY FROM LOWER ENTRANCE LIGHT TO PORTAGE
LAKE TO HURON ISLANDS MI-SAXON HARBOR WI TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO MANITOU ISLAND MI-
MANITOU ISLAND TO LOWER ENTRANCE OF PORTAGE CANAL MI-
HURON ISLANDS TO MARQUETTE MI-MARQUETTE TO MUNISING MI-
MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR, EAST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE, MN, TO A LINE NORTHWARD FROM MANITOU IS. MI, BEYOND 5 NM
AND SOUTH OF THE US/CANADIAN BORDER-
LAKE SUPERIOR, EAST OF A LINE FROM MANITOU IS. MI NORTHWARD
BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER, EXCLUDING
WHITEFISH BAY-
547 AM EDT MON MAR 19 2007 /447 AM CDT MON MAR 19 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

GALE FORCE WINDS OF 35 KNOTS ARE EXPECTED ON THE OPEN WATERS OF
WESTERN LAKE SUPERIOR AND FROM THE UPPER ENTRANCE OF PORTAGE CANAL TO
MANITOU ISLAND TODAY.

GALE FORCE WINDS OF 35 TO 40 KNOTS ARE EXPECTED ON THE OPEN WATERS
OF EASTERN LAKE SUPERIOR AND FROM MUNISING TO WHITEFISH POINT INTO
THIS EVENING.

HEAVY FREEZING SPRAY IS EXPECTED ON LAKE SUPERIOR TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ221-248-262-201200-
BAY OF GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
LAKE MICHIGAN...FROM SEUL CHOIX POINT TO ROCK ISLAND
PASSAGE...SOUTHEASTWARD BEYOND 5 NM OFF SHORE TO THE MID-
LINE OF THE LAKE-
547 AM EDT MON MAR 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AJ

Nearby

Wind Advisories in Michigan, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.